A Contractive Metric for Systems of Conservation Laws with Coinciding Shock and Rarefaction Curves

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

We introduce two algorithms for the construction of weak, entropy-admissible solutions to a class of systems of conservation laws with coinciding shock and rarefaction curves. Global existence, uniqueness, and continuous dependence are proved for all solutions obtained by our constructive procedure. The generated semigroup is contractive with respect to a Riemann-type metric, defined in terms of Glimm′s wave interaction functional, equivalent to the usual L1 distance.

Original languageEnglish (US)
Pages (from-to)332-366
Number of pages35
JournalJournal of Differential Equations
Volume106
Issue number2
DOIs
StatePublished - Dec 1 1993

Fingerprint

Systems of Conservation Laws
Wave Interaction
Existence-uniqueness
Continuous Dependence
Global Existence
Shock
Conservation
Semigroup
Entropy
Metric
Curve
Class

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

@article{10bce04b828f4d4183f65714c438e6e2,
title = "A Contractive Metric for Systems of Conservation Laws with Coinciding Shock and Rarefaction Curves",
abstract = "We introduce two algorithms for the construction of weak, entropy-admissible solutions to a class of systems of conservation laws with coinciding shock and rarefaction curves. Global existence, uniqueness, and continuous dependence are proved for all solutions obtained by our constructive procedure. The generated semigroup is contractive with respect to a Riemann-type metric, defined in terms of Glimm′s wave interaction functional, equivalent to the usual L1 distance.",
author = "Alberto Bressan",
year = "1993",
month = "12",
day = "1",
doi = "10.1006/jdeq.1993.1111",
language = "English (US)",
volume = "106",
pages = "332--366",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "2",

}

A Contractive Metric for Systems of Conservation Laws with Coinciding Shock and Rarefaction Curves. / Bressan, Alberto.

In: Journal of Differential Equations, Vol. 106, No. 2, 01.12.1993, p. 332-366.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A Contractive Metric for Systems of Conservation Laws with Coinciding Shock and Rarefaction Curves

AU - Bressan, Alberto

PY - 1993/12/1

Y1 - 1993/12/1

N2 - We introduce two algorithms for the construction of weak, entropy-admissible solutions to a class of systems of conservation laws with coinciding shock and rarefaction curves. Global existence, uniqueness, and continuous dependence are proved for all solutions obtained by our constructive procedure. The generated semigroup is contractive with respect to a Riemann-type metric, defined in terms of Glimm′s wave interaction functional, equivalent to the usual L1 distance.

AB - We introduce two algorithms for the construction of weak, entropy-admissible solutions to a class of systems of conservation laws with coinciding shock and rarefaction curves. Global existence, uniqueness, and continuous dependence are proved for all solutions obtained by our constructive procedure. The generated semigroup is contractive with respect to a Riemann-type metric, defined in terms of Glimm′s wave interaction functional, equivalent to the usual L1 distance.

UR - http://www.scopus.com/inward/record.url?scp=38249001189&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249001189&partnerID=8YFLogxK

U2 - 10.1006/jdeq.1993.1111

DO - 10.1006/jdeq.1993.1111

M3 - Article

VL - 106

SP - 332

EP - 366

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 2

ER -